Jump to content
  • Sign Up
124chicksinger

Clobetasol Propionate Cream, Usp, 0.05%

Rate this topic

Recommended Posts

This is the prescription cream the dermatologist prescribed for my feet and hands.  After reading the insert, I'm inclined NOT to use it. The insert states that it is a super high potency corticosteroid.  It WILL raise my blood sugar, it likely will cause sugar spillage into my urine.  It states that in as little as a week can produce HPA axis suppression - adrenal gland issue - cushing disease, and more.

 

It seems the potential cure is more harmful than the rash.  He said it was a form of eczema.  I feel that I just reached a point about 3 months ago where I was putting the pieces together and coming to the conclusion that gluten was at the root of much of my symptoms and conditions.  I am eating healthier and trying to heal my body.

 

I think I will treat the symptom of this rash the way I did last time, with aloe vera gel and lotions.  I think I'd rather take my chances than add this corticosteroid into my system where it can cause other, perhaps more severe, issues.  

 

My dog has Cushings, and at 14 y.o., there is nothing we or the vet are willing to do for him - fortunately one of the worst symptoms hasn't happened to him yet (extreme thirst and urination).  

 

Anyhow, I don't want to cause my body more harm to get rid of the rash.

 

I wish I had asked what the medicine was (they emailed it direct to the pharmacy and my husband picked up 2 tubes of this today) and I know the pharmacy won't let us return it b/c of tampering laws, so we're out $20 but I just don't think I can bring myself to put this onto my skin to be absorbed into my system.

 

I'm going to call the dermatologist on Monday and ask if there is anything with less side effects.  These side effects happen quickly and at 52% of the time.  

 

Anyone use this stuff?  Am I being rational?

Share this post


Link to post
Share on other sites

Nope.......I wouldn't use it either but I rarely use any Rx meds unless it really is necessary. You know what? Eczema is associated with celiac and so are many other skin rash problems. When your gut is a mess, the badness comes out your pores. I had skin problems for years and it all went away after I went gluten-free for a little bit and I used nothing topically. I think your rash problem will clear up and go away if you stay strictly gluten-free but be patient....it won't happen overnight. Skin rashes are a symptom of an underlying problem and it usually revolves around a food intolerance or allergy. Dermatologists do nothing more than symptom treat.

The aloe idea is good....it is excellent for skin problems. It may not cure the problem but it can alleviate some symptoms until you heal.

Share this post


Link to post
Share on other sites

Thank you for your input, Gemini.  I already have the aloe vera gel from last time, and it was worse then.  Right now it is worst on my right foot, and definitely flared when I took 2 aspirin this week.  Within hours, it was brighter, redder, more dotted, and had moved up my ankle more and got itchy and hot.  

 

I asked could it be allergy, food problem? I mentioned I had stopped gluten 5 weeks ago.  He basically said .... eh, its a form of eczema, I'll give you a cream for it.

 

I take Synthroid and Metformin daily--I saw there is a possible Synthroid connection to DH. This does not look like DH;  I have no blisters.  I've had Rosacea flares, with pustules.  I googled if you can get Rosacea on the extremities, but it does't look like broken capillaries and veiny--it looks like petechia but the dots get raised.

 

Right now, I wish I stopped gluten at least a year ago so I could see where I am today.  

Share this post


Link to post
Share on other sites

I was prescribed that as well, and had the same reaction as you. "I'm not using this stuff!!" Every fiber of my being said "NO".

Share this post


Link to post
Share on other sites

I've used this expensive-but-effective stuff for a few years now, on all parts of my body including my face. No thinning of the skin, none of the reported side effects, though I would caution to wash your hands thoroughly after applying as you do not want to ingest any quantity of clobetasol.

Point being, we're all built a little differently. Concurrent medical conditions could excaserbate the developments of some listed side effects, or they may not. Always ease into new medications, practice moderation, and cease use at the sign of any troubling developments.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.
Note: Your post will require moderator approval before it will be visible.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


×
×
  • Create New...